Alert archive / Louisiana / Small Craft Advisories in 2013
Small Craft Advisory 17, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 24, 2013, 3:10 PM CST. It took effect at Feb 25, 2013, 2:00 PM CST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 3:10 PM CST (21:10 UTC)
- In effect from
- Feb 25, 2013, 2:00 PM CST
- Expired
- Feb 26, 2013, 9:00 PM CST
- In force
- 31 hr
- Issued by
- NWS New Orleans, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 8:00 AM CST, 7 hours 10 minutes earlier.
Area forecast discussion, Feb 24, 8:00 AM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
800 AM CST SUN FEB 24 2013
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A DRY AND MODERATELY
STABLE SOUNDING WITH A PW OF 0.51 INCHES AND AN LI OF 2.2. AN
INVERSION IN PLACE BETWEEN THE SURFACE AND 3000 FEET ASL WITH
TEMPERATURES RANGING FROM THE MID 40S TO THE MID 50S BETWEEN THOSE
LEVELS. A LIGHT TO MODERATE NORTHEASTERLY FLOW IN THE LOWER LEVELS
BELOW 3000 FEET WITH A STRONG SOUTHWESTERLY FLOW IN PLACE ALOFT.
&&
.PREV DISCUSSION... /ISSUED 453 AM CST SUN FEB 24 2013/
SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED THE OLD FRONTAL BOUNDARY FROM
NORTHEAST FLORIDA TO NORTHWEST GULF TO NEAR 28N JUST SOUTH OF THE
MISSISSIPPI DELTA AND SHOWED A 1018MB HIGH OVER THE SOUTHERN
ILLINOIS WITH THE RIDGE AXIS SOUTHWEST TO NORTHWEST GULF OF
MEXICO. IN ADDITION...A 1001MB LOW WAS LOCATED OVER SOUTHEAST
COLORADO. UPPER AIR ANALYSIS SHOWED A VIGOROUS SHORT WAVE OVER
THE FOUR CORNERS REGION AND A JET MAX OF 110 KNOT ON THE BACK
SIDE...STILL DEEPENING. THE SUB-TROPICAL JET STREAM WAS FROM WEST
TO EAST ACROSS OLD MEXICO ACROSS SOUTH TEXAS NORTHWEST ACROSS
LOUISIANA/MISSISSIPPI TO THE TENNESSEE VALLEY. PRECIPITABLE WATER
VALUE PLOTS SHOWED THE MOISTURE AXIS POOLING ALONG THE OLD
BOUNDARY.
DISCUSSION...
FOR TODAY...SURFACE HIGH OF OVER MID MISSISSIPPI VALLEY WILL SLIDE
NORTHEAST. SHORT WAVE OUT WEST WILL CONTINUE TO DEEPEN OVER THE
SOUTHERN ROCKIES. AN ASSOCIATED SURFACE LOW OVER SOUTHEAST
COLORADO WILL REDEVELOP SOUTH OVER WEST TEXAS. IN ADDITION...THE
SUB-TROPICAL WILL STRENGTHEN TO 140 TO 150 KNOTS FROM WEST TO
EAST ACROSS OLD MEXICO TO SOUTH TEXAS THIS AFTERNOON. WITH THE LOW
OVER WEST TEXAS AND SURFACE HIGH LIFTING NORTHEAST CONTINUE...THE
OLD BOUNDARY TO LIFT NORTH ACROSS THE AREA TONIGHT. AS A
RESULT...PRECIPITABLE WATER VALUES WILL INCREASE TO 1.6 INCHES
THIS EVENING. MID LAYER INSTABILITY WILL SLOWLY MIGRATE NORTH WITH
CAPE VALUES AROUND 1000J/KG ALONG THE COAST BY 12Z MONDAY...400
J/KG NEAR THE LAKE AND 200J/KG REACHING SOUTHWEST
MISSISSIPPI...THUS WILL MAINTAIN SLIGHT CHANCE OF THE THUNDER WITH
SHOWERS LIKELY TONIGHT.
BY MONDAY...NORTHERN AND SUB-TROPICAL JET WILL CRADLE THE BASE OF
THE WAVE AXIS WITH THE JET MAX FROM CENTRAL TEXAS TO NORTHWEST
GULF...PLACING THE FORECAST AREA IN THE LEFT-FRONT QUADRANT OF THE
SUB JET MAX. MODEL SOUNDING AT BATON ROUGE AN INCREASE
INSTABILITY WITH CAPE UP TO 1500 TO 1700J/KG AND GOOD DEAL OF CAPE
AREA ABOVE -20C TO EL. 0-3KM HELICITY INCREASE UP TO 250M/S.
ASCENT AIR DUE TO THE STRONG VORT MAX AS THE WAVE BECOMES
NEGATIVELY TILTED WILL PRODUCE A TRANSFER WINDS TO THE SURFACE IN
STORMS MONDAY AFTERNOON. ERGO...WILL MAINTAIN HIGHEST THREAT WITH
HAIL AND WIND...THEN A FEW TORNADOES MONDAY AFTERNOON AND MONDAY
EVENING. DRY AIR WILL DISPLACE MOISTURE MONDAY NIGHT WITH RAIN
CHANCES ENDING AFTER MIDNIGHT.
WAVE/LOW WILL SHIFT NORTHEAST AND MAINTAIN A NORTHWEST FLOW OVER
THE AREA FOR TUESDAY. ANOTHER DISTURBANCE ON THE BACK SIDE OF THE
TROUGH OR OVER THE PLAINS WILL DIVE SOUTH AND MAINTAIN LOWERED
THICKNESS THROUGH THE WEEKEND. A SIGNIFICANT WAVE WILL DIVE SOUTH
ACROSS THE AREA FRIDAY. THIS WILL YIELD STRONG COLD AIR ADVECTION
NEXT WEEKEND AND FREEZES MAY OCCUR FOR A GOOD DEAL OF THE LAND
FORECAST SATURDAY AND SUNDAY MORNINGS.
AVIATION...
MOISTURE WILL RETURN FROM SOUTH TO NORTH BEGINNING THIS AFTERNOON
AND EVENING...RESULTING IN A GRADUAL LOWERING OF THE CIGS TO MVFR
THEN IFR WITH RAIN DEVELOPING LATER IN THE EVENING. BEST CHANCES OF
THUNDERSTORMS WILL BE DURING THE DAY MONDAY...BUT A FEW STORMS COULD
DEVELOP AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER
MONDAY...BUT ODDS OF A SEVERE THUNDERSTORM AT ANY GIVEN LOCATION ARE
TOO LOW TO MENTION IN TAFS. 95
MARINE...
THE MOST SIGNIFICANT WEATHER WILL COME ON MONDAY AS A STRONG LOW
PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE COASTAL WATERS.
EXPECT NUMEROUS THUNDERSTORMS AND ROUGH SEAS. WINDS AND SEAS WILL
DIMINISH BY WEDNESDAY...BUT WILL BUILD AGAIN LATE IN THE WEEK AS
REINFORCING TROUGHS/FRONTS MOVE THROUGH THE REGION. 95
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
MONITORING SEVERE WEATHER POTENTIAL FOR MONDAY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
95
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 55 73 42 / 10 80 90 30
BTR 69 56 76 42 / 20 80 90 20
ASD 70 56 74 45 / 30 80 90 30
MSY 69 59 75 50 / 30 80 90 30
GPT 68 58 71 46 / 30 80 100 40
PQL 70 56 72 47 / 30 80 100 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 11 PM SUNDAY TO 11 PM MONDAY FOR THE
FOLLOWING ZONES: ST. TAMMANY...AND WASHINGTON.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 11 PM SUNDAY TO 11 PM MONDAY FOR THE
FOLLOWING ZONES: HANCOCK...HARRISON...JACKSON...PEARL
RIVER...AND WALTHALL.
GM...NONE.
&&Hazardous weather outlook, Feb 24, 10:27 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1027 AM CST SUN FEB 24 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-250430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1027 AM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ANOTHER AREA OF LOW PRESSURE WILL BRING A WARM FRONT THROUGH THE AREA THIS EVENING AND OVERNIGHT. WIDESPREAD SHOWERS AND A ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATE THIS EVENING THROUGH MONDAY MORNING WITH THE HIGHEST AMOUNTS NORTH AND EAST OF LAKE PONTCHARTRAIN. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FOR EAST CENTRAL LOUISIANA...EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI LATE TONIGHT THROUGH MONDAY NIGHT. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE ALONG THE COAST LATE TONIGHT. OTHERWISE...SEVERE WEATHER IS NOT ANTICIPATED TODAY OR TONIGHT. MULTIPLE RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ON MONDAY AS THE FRONT MOVES THROUGH THE AREA. AT THIS TIME...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAS THE RISK OF SEVERE WEATHER WITH ALL MODES OF SEVERE WEATHER POSSIBLE MONDAY AND MONDAY EVENING. THE MAIN TIME FRAME FOR SEVERE WEATHER WOULD BE MONDAY AND MONDAY EVENING. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS POSSIBLE WITH ANOTHER 2 TO 4 INCHES EXPECTED ACROSS MUCH OF THE AREA WITH LOCALLY HEAVIER RAINFALL POSSIBLE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH SUNDAY... BUT MAY BE NEEDED EARLY MONDAY THROUGH MONDAY EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:15 AM CST | Flash Flood Watch | LIX | Assumption, Iberville, Saint Bernard, Saint Helena, Saint James, Saint John the Baptist and 2 more | 39 hr |
| Feb 24, 2:51 PM CST | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 14 hr |
| Feb 24, 5:21 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 39 min |
| Feb 24, 5:40 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 50 min |
| Feb 24, 5:57 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines | 48 min |
| Feb 23, 8:56 PM CST | River Flood Warning | LIX | Harrison | 4 days |
Nearby
Small Craft Advisories in Louisiana, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.